MAUDE Adverse Event Report: COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER

COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: purchasing.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that upon the device being stocked the user found a "hair, believed to be an eyelash" within the closed product packaging.This occurred while stocking and was not during any procedure.No patient contact was made.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
D10 ¿ concomitant medical product received on: 23jan2020.Investigation - evaluation.A purchasing agent from (b)(6) medical center informed cook of an incident involving a yueh centesis disposable catheter needle.On 14jan2020 a piece of hair was found in the packaged product.This occurred in the stockroom and was not intended for an upcoming procedure.A review of the complaint history, device history record, and quality control of the device, as well as a visual inspection, were conducted during the investigation.The complainant returned one unopened device to cook for investigation.A piece of hair was found in the sealed pouch.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The risk specification document has concluded that adequate risk controls are in place to capture this potential failure mode before distributing the product to the customer.The complaint product does not come supplied with an instructions for use (ifu) insert, so a review of the product labeling could not be completed.A review of the device history record (dhr) was also conducted as a part of the investigation.The dhr for the complaint lot found two nonconformances related to this incident.One non-conformance is for loose foreign matter.This affected a quantity of one product that was reworked.The other non-conformance is for foreign matter embedded in the packaging material.This affected a quantity of one that was scrapped.Both are checked 100% in qc before released from packaging.A database search was completed on the complaint lot and no additional complaints were found.There are adequate inspection activities established, objective evidence that the dhr was fully executed and no additional complaints from the same lot.Therefore, it was concluded that there is no evidence that nonconforming product exists in house or in field.Based on the information provided, the examination of foreign matter sealed inside the unopened device, and the results of the investigation, it was concluded that a manufacturing and quality control deficiency was the main cause of failure.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
YUEH CENTESIS DISPOSABLE CATHETER NEEDLE
Common Device Name
GCB NEEDLE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9643918
Report Number1820334-2020-00235
Device Sequence Number2140053
Product Code GCB
UDI-Device Identifier00827002094901
UDI-Public(01)00827002094901(17)221127(10)10178366
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/27/2022
Device Model NumberN/A
Device Catalogue NumberDTVN-5.0-19-10.0-YUEH
Device Lot Number10178366
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer04/21/2020
Initial Report FDA Received Date01/29/2020
Supplement Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1